Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Lower GI virus with pain. Taken norco, suboxone, ambien. What is the diagnosis and suitable treatment?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
10 years ago i had a lower GI virus which left me with pain. i was on norco for years, then suboxone. as i got off norco, i found that ambien, taken even in the daytime, gave me pain relief. so as i was going off one, i got onto another.

i have been taking ambien for years for sleep; no side effects. recently, february, i was on high doses of daytime ambien. i weened sucessfuly down to 1 10mg a day. then i fell back and am now taking 3 a day. i also take trazodone for sleep.

my life is a constant struggle. i am pretty sure that the drugs i've been using for pain control all of these years have been CAUSING the pain. i've been to many doctors without a decent diagnosis. i need to get down to one pill a day, but its tough. any advice is appreciated.

btw, i've had many tests MRIs, CT scans, etc. nothing.
Posted Fri, 6 Jul 2012 in Digestion and Bowels
Answered by Dr. Praveen Tayal 8 hours later
Thanks for posting your query.
Chronic pain abdomen with no detectable cause after investigations is mostly psychological in nature.
continued use of pain relieving medications along with alternative therapies such as accupunture may be helpful.
Pain specialists have used low dose tricyclic antidepressants, gabapentins or other anticonvulsants for modifying the intensity of perceived pain. This is also an option available which can be tried. Discuss with your doctors to prescribe the medications if needed
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor